Alert archive / Michigan / Frost Advisories in 2014
Frost Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 9, 2014, 3:00 PM EDT for 19 counties in Michigan. It took effect at Oct 10, 2014, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 3:00 PM EDT (19:00 UTC)
- In effect from
- Oct 10, 2014, 2:00 AM EDT
- Expired
- Oct 10, 2014, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 46 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WWUS73 KGRR 091900 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT THU OCT 9 2014 MIZ037>040-043>046-050>052-056>059-064>067-100300- /O.NEW.KGRR.FR.Y.0007.141010T0600Z-141010T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING 300 PM EDT THU OCT 9 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST DEVELOPING DURING THE EARLY MORNING HOURS FRIDAY. * TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S DURING THE EARLY MORNING HOURS FRIDAY. IMPACTS... * PLANTS AND SENSITIVE VEGETATION COULD BE DAMAGED. * EXTRA PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ LAURENS
2 follow-up statements
705 WWUS73 KGRR 100152 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 PM EDT THU OCT 9 2014 MIZ037>040-043>046-050>052-056>059-064>067-101000- /O.CON.KGRR.FR.Y.0007.141010T0600Z-141010T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING 952 PM EDT THU OCT 9 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... HAZARDOUS WEATHER... * AREAS OF FROST DEVELOPING DURING THE EARLY MORNING HOURS FRIDAY. * TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S DURING THE EARLY MORNING HOURS FRIDAY. ISOLATED LOCATIONS MAY HAVE LOWS IN THE UPPER 20S. IMPACTS... * PLANTS AND SENSITIVE VEGETATION COULD BE DAMAGED. * EXTRA PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
620 WWUS73 KGRR 101212 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 812 AM EDT FRI OCT 10 2014 MIZ037>040-043>046-050>052-056>059-064>067-101315- /O.EXP.KGRR.FR.Y.0007.000000T0000Z-141010T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING 812 AM EDT FRI OCT 10 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 2:06 PM EDT, 54 minutes earlier.
Area forecast discussion, Oct 9, 2:06 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 206 PM EDT THU OCT 9 2014 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 323 AM EDT THU OCT 9 2014 FAIR WEATHER WILL CONTINUE INTO THE WEEKEND WITH FROST AND FREEZING TEMPERATURES EXPECTED FRIDAY AND SATURDAY MORNINGS. RAIN COULD ARRIVE LATE IN THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 323 AM EDT THU OCT 9 2014 FAIR WEATHER THROUGH THE NEAR TERM AS SPRAWLING SFC HIGH BUILDS IN. FROST AND FREEZING TEMPERATURES ARE EXPECTED BOTH TONIGHT AND FRIDAY NIGHT WITH COLDER TEMPERATURES MORE LIKELY FRIDAY NIGHT AS SFC HIGH IS CENTERED CLOSE TO LOWER MICHIGAN ALLOWING BETTER RADIATIONAL COOLING CONDITIONS. MAY NEED A FROST ADVISORY TONIGHT ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. WILL PROBABLY NEED A FROST ADVISORY ACROSS MUCH OF THE FORECAST AREA FRIDAY NIGHT ALONG WITH A FREEZE WARNING ACROSS THE NORTH. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 323 AM EDT THU OCT 9 2014 A SLIGHT DELAY IN THE CLOUDS SEEMS LIKELY NOW FOR SATURDAY NIGHT WHICH COULD RESULT IN ANOTHER FROSTY OVERNIGHT. OTHERWISE THE MAIN FOCUS THROUGH THE EXTENDED PERIODS WILL BE THE DEEPENING UPPER TROUGH OVER THE MIDDLE OF THE NATION. AS A RESULT GULF MOISTURE WILL INCREASE SUNDAY AND MONDAY OVER THE GREAT LAKES. A WARM FRONT SHOULD DEVELOP OVER THE OHIO VALLEY SUNDAY AND SOME OVERRIDING PCPN COULD BE SEEN STARTING SUNDAY AFTERNOON OR SUNDAY NIGHT. AN INCREASINGLY EFFICIENT PCPN MAKER IS EXPECTED INTO MONDAY AFTERNOON/NIGHT AS A COLD FRONT MOVES OVER THE AREA AND SHOULD HELP FOCUS THE PCPN. WE COULD SEE SOME DECENT RAINFALLS ALONG WITH SOME THUNDER IN THIS TIME PERIOD. AFTER A DAY WITH ABOVE NORMAL TEMPS ON MONDAY...IT SHOULD TURN COOLER FOR TUESDAY AND WEDNESDAY AS THE SYSTEM DEPARTS. HOWEVER THE RAIN COULD LINGER AS THE UPPER TROUGH APPEARS TO NOT COME THROUGH UNTIL TUESDAY NIGHT. WEDNESDAY SHOULD FINALLY DRY OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 205 PM EDT THU OCT 9 2014 HIGH CONFIDENCE IN VFR CONDITIONS CONTINUING THROUGH FRIDAY AFTERNOON. NORTHWEST SFC WINDS GUSTING OCCASIONALLY TO 20 KTS THIS AFTERNOON WILL DIMINISH QUICKLY TO 5 KTS OR LESS AFTER 22-23Z. && .MARINE... ISSUED AT 323 AM EDT THU OCT 9 2014 WINDS AND WAVES WILL BE DECREASING AS HIGH PRESSURE BUILDS IN. THE SMALL CRAFT ADVISORY WILL CONTINUE INTO THE AFTERNOON. LIGHT WINDS AND FLAT WAVES ARE EXPECTED FRIDAY AND INTO SATURDAY AS HIGH PRESSURE BUILDS IN. && .HYDROLOGY... ISSUED AT 323 AM EDT THU OCT 9 2014 NO HYDRO ISSUES THROUGH THE WEEKEND. SOME HEAVY RAIN MAY OCCUR ALONG A SLOW MOVING FRONT MONDAY AND TUESDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ844>849. && SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM...JK AVIATION...MEADE HYDROLOGY...OSTUNO MARINE...OSTUNO
Hazardous weather outlook, Oct 9, 5:05 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 505 AM EDT THU OCT 9 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 505 AM EDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST AND FREEZING TEMPERATURES ARE EXPECTED FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-100915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 505 AM EDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OSTUNO
Nearby
Frost Advisories in Michigan, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.